MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 YST TEST KIT

BIOMERIEUX, INC. VITEK® 2 YST TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A poster presented at the ammi-cacmid meeting (canadian microbiology convention) contained information on the misidentifications of candida auris isolates in association with the vitek® 2 yst test kit.Biomérieux contacted the author for more information.It was reported that c.Auris was misidentified as c.Duobushaemulonii and c.Lusitaniae/c.Duobushaemulonii.The author who performed the testing, sent their survey results to the (b)(6), which they had obtained using vitek 2 version 7.01.The author stated no c.Auris isolates were identified by vitek 2 v7.01 in their lab.At the same time, their lab was upgraded to vitek 2 v8.01.Testing was then repeated with the new version 8.01.There was a miscommunication with the (b)(6) about testing with the two versions upon the poster abstract review.(b)(6).There was no patient involvement as testing was performed on survey samples.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A poster "assessment of identification methods for candida auris in microbiology laboratories in british columbia" by e.J.Eckbo et.Al.Was presented at the ammi-cacmid meeting.The poster stated that labs using vitek® 2 software version 7.01 did not identify any isolates of candida auris correctly and of two labs using vitek 2 software version 8.01, one identified a single strain of candida auris correctly and the second lab did not identify any strains of candida auris correctly.Strains, lab reports, raw data and lot #s are not available.Biomérieux internal investigation was conducted.Vitek 2 software version 7.01 (referenced in the poster) does not include the species claim of candida auris; as indicated in the associated vitek 2 instructions for use (ifu), an "unidentified" result or misidentification may occur.The following limitation is contained in the product labeling: "testing of unclaimed species may result in an unidentified result or a misidentification." the site mentioned in the poster that had performed testing using version 7.01 software was upgraded to version 8.01 and ten (10) candida auris isolates were re-tested with the following test results (which were not included in the poster).- five (5) identified as >95% candida auris - two (2) identified candida auris as part of a low discrimination result - two (2) misidentified as >95% candida duobushaemulonii - 1one (1) misidentified as candida lusitanae / candida duobushaemulonii no additional information was obtained concerning the two (2) labs which tested with vitek 2 software version 8.01 only.Without the strains, lab reports or raw data it's not possible to further evaluate the cause of the misidentification.As the impacted vitek 2 yst id card lot numbers were not available for this investigation, it was not possible to perform qc performance reviews.Root causes of the misidentifications are unknown; no further testing is possible.

Brand Name
VITEK® 2 YST TEST KIT
Common Device Name
VITEK® 2 YST TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7802216
Report Number1950204-2018-00291
Device Sequence Number19210093
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21343
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1